MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400322X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 3mm x 22cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 10 atmospheres (atm) during its initial inflation.As a result, a 3mm x 15mm non-cordis balloon catheter was used to complete the procedure.There was no reported injury to the patient.The balloon ruptured while attempting to dilate a chronic totally occluded (cto) atherosclerotic anterior tibial lesion.There was no tortuosity at the lesion.The device was stored, handled, and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.The balloon was prepped with a 1:1 contrast to saline ratio.The device was able to be removed easily and remained in one piece during its removal.The device will be returned for evaluation.
 
Event or Problem Description
As reported, the balloon of a 3mm x 22cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 10 atmospheres (atm) during its initial inflation.As a result, a 3mm x 15mm non-cordis balloon catheter was used to complete the procedure.There was no reported injury to the patient.The balloon ruptured while attempting to dilate a chronic totally occluded (cto) atherosclerotic anterior tibial lesion.There was no tortuosity at the lesion.The device was stored, handled, and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.The balloon was prepped with a 1:1 contrast to saline ratio.The device was able to be removed easily and remained in one piece during its removal.The device was not returned as expected.
 
Additional Manufacturer Narrative
Correction made to section b5: the event description was updated to reflect that the device was not returned as expected.Complaint conclusion: as reported, the balloon of a 3mm x 22cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 10 atmospheres (atm) during its initial inflation.As a result, a 3mm x 15mm non-cordis balloon catheter was used to complete the procedure.There was no reported injury to the patient.The balloon ruptured while attempting to dilate a chronic totally occluded (cto) atherosclerotic anterior tibial lesion.There was no tortuosity at the lesion.The device was stored, handled, and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.The balloon was prepped with a 1:1 contrast to saline ratio.The device was able to be removed easily and remained in one piece during its removal.The device was not returned for analysis.A product history record (phr) review of lot 82237915 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a chronically occluded lesion likely contributed to the reported event as it was stated ¿the balloon ruptured while attempting to dilate a chronic totally occluded (cto) atherosclerotic anterior tibial lesion¿.However, without the return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d4, d9, g3, g6, h1, h2, h3, h6, and h10 complaint conclusion: as reported, the balloon of a 3mm x 22cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 10 atmospheres (atm) during its initial inflation.As a result, a 3mm x 15mm non-cordis balloon catheter was used to complete the procedure.There was no reported injury to the patient.The balloon ruptured while attempting to dilate a chronic totally occluded (cto) atherosclerotic anterior tibial lesion.There was no tortuosity at the lesion.The device was stored, handled, and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.The balloon was prepped with a 1:1 contrast to saline ratio.The device was able to be removed easily and remained in one piece during its removal.The device was not returned for analysis.A product history record (phr) review of lot 82237915 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a chronically occluded lesion likely contributed to the reported event as it was stated ¿the balloon ruptured while attempting to dilate a chronic totally occluded (cto) atherosclerotic anterior tibial lesion¿.However, without the return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17183362
Report Number3007635982-2023-00219
Device Sequence Number6391580
Product Code LIT
UDI-Device Identifier20705032059111
UDI-Public(01)20705032059111(17)241031(10)82237915
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2024
Device Model Number4400322X
Device Catalogue Number4400322X
Device Lot Number82237915
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer07/20/2023
07/20/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date07/20/2023
07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3MM X 15MM ABBOT BALLOON
Patient Age80 YR
Patient SexMale
Patient Weight98 KG